New to site
I was diagnosed with Osteo and Rheumatoid Arthritis 11 years ago, and then also with Psoriatic Arthritis some 4 years later.
I have tried many medications over the years, and for the last 2 have been taking Baricinitib which works quite well for me, however, to keep the inflammation under control I take a maintenance dose of Prednisolone daily.
Last month following several weeks of feeling generally unwell I had a blood test, this showed very low levels of Cortisol, I was told to go directly to A&E and I was subsequently admitted. I am still undergoing tests but the hospital have said they believe I have secondary adrenal insufficiency, caused by long term steroid use.
I am eager to hear from anyone who may have a similar experience.
Hello @Leigh and welcome to the online community,
You've been diagnosed with osteo, rheumatoid and more recently psoriatic arthritis, and to keep the inflammation under control, you’re on prednisolone. You’ve now been told that long term steroid use may have caused secondary adrenal insufficiency, for which you are currently in hospital. You are interested to hear from other members who may have also experienced this.
The Versus Arthritis website has a useful page on steroids, their uses and side effects. It mentions that long term steroid use can stop the body from producing some natural hormones, and it sounds like this is what the hospital is investigating. It is recommended that people on long term steroid use should ask their rheumatologist for a steroid card to alert doctors of your condition. You may already have this, but if not, it might be worthwhile asking for one.
I’ll leave other members to welcome you and maybe share their experiences. Everyone is really friendly here, so please do have a look round the forum and join in wherever you feel comfortable.
Do let us know how you get on,
Anna ( Mod)1
I am sorry I have no experience of this and very much hope it can be treated.
I am not 100% in favour of steroids as my daughter was on dexamethasone for a few years when she was 16 (for cancer) it is almost 7xs as strong as prednisone and she ended up with Avascular Necrosis. That resulted in her needing hip surgery and a new shoulder joint! This had a lot to do with her age, gender and strength of does of course.
It is wonderful short term, but maybe not so longer term.
Do let us know how you get on.1
- 8.8K All Categories
- 1.4K Welcome
- 4.5K Say Hello
- 16 How to use your online community
- 30 Help, Guidelines and Get in Touch
- 39.8K Our Community
- 3.4K Living with arthritis
- 12 Hints and Tips
- 198 Work and financial support
- 374 Young people's community
- 7 Parents of Children with Arthritis
- 32 My Triumphs
- 121 Let's Move
- 13 Sports and Hobbies
- 5 Food and Diet
- 254 Coronavirus (COVID-19)
- 28 Feedback and ideas
- 618 Chat to our Helpline Team
- 311 Chat and News
- 27 Val's Cafe
- 249 Chit chat
- 11 News
- 4 Tails From The Cafe